Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS San Angelo, TX

March 25, 2015Brown County, McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2015, 7:39 PM CDT for Brown County, McCulloch County, San Saba County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 7:39 PM CDT (00:39 UTC)
Expired
Mar 25, 2015, 8:30 PM CDT
In force
51 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, TX, McCulloch County, TX, San Saba County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:29 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 25, 6:29 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT Wed Mar 25 2015

.AVIATION...
/00Z TAFS/

A few showers have tried to develop across the eastern portions of
the area, but nothing has persisted and terminal locations will
continue to see VFR conditions through at least mid evening.
However, models are still indicating stratus will return to at
least the southern terminals before midnight. A strong cold front
will bring gusty north winds to West Central Texas sites tonight,
with the front still projected to reach Abilene (KABI) before
midnight and cross even the southern terminals in just a few
hours. May see a few storms develop along and behind the front,
but timing and coverage not quite enough to mention in the
terminals explicitly. Will maintain the VCTS already going.

&&

.PREV DISCUSSION... /ISSUED 403 PM CDT Wed Mar 25 2015/

SHORT TERM...
(Tonight)

..Strong winds and possibly a few severe thunderstorms...

A strong cold front and upper-level disturbance will create
conditions for gusty winds from the north and possible severe
thunderstorms tonight. As another cold front pushes south across
West Central Texas tonight, surface winds will be from the north, in
the 30 to 35 mph range, with possible gusts near 45 mph. Thus, a
wind advisory looks reasonable for all of West Central Texas from 7
pm CDT this evening to 7 am CDT Thursday morning. As for the severe
thunderstorm threat, the cap will be tough to break this afternoon.
Nevertheless, there is a slight risk for severe thunderstorms across
all of west central Texas tonight; however, the most likely area for
severe thunderstorms is along and southeast of a line from
Brownwood, to San Angelo to Ozona. The primary threats are large
hail, damaging winds, and deadly lightning.

(Thursday)

Expect persistent winds from the north and afternoon sunshine
tomorrow. Although surface cold air will continue, with surface
winds from the north, afternoon sunshine will still help create
highs in the 60 to 65 range.

Huber

LONG TERM...
(Thursday through Wednesday)

Surface high pressure will push south of the region Thursday
night, with light southwest to west winds returning Friday.
Southern sections along I-10 will have the lightest winds Friday
morning and greatest radiational cooling. Protected Low lying
areas may fall into the mid 30s at Ozona and Sonora, and there is
a small potential for light frost.

Dry and warming conditions expected this weekend with return of
southerly winds. Dry northwest flow aloft will become southwest
Monday with approach of an upper trough from the 4 corners
region. The ECMWF and GFS solutions are divergent in the handling
of the upper trough, with the ECMWF model bringing the upper
trough farther south into Mexico, while the GFS brings it
directly over Central Texas. The GFS model brings 1-2 inches of
rainfall to the region, while the ECMWF is dry. HPC guidance
favors the drier ECMWF. Will continue the 20-30 percent chance of
showers and thunderstorms Monday night into Tuesday, but
confidence is not high.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 46  63  45  80  49 /  30   5   0   0   5
San Angelo 	 48  64  41  81  47 /  40   5   0   0   5
Junction 	 51  64  38  77  45 /  40  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY until 7 AM CDT Thursday FOR THE FOLLOWING ZONES:
Brown...Callahan...Coke...Coleman...Concho...Crockett...Fisher...
Haskell...Irion...Jones...Kimble...Mason...McCulloch...Menard...
Nolan...Runnels...San Saba...Schleicher...Shackelford...
Sterling...Sutton...Taylor...Throckmorton...Tom Green.

&&

07
Hazardous weather outlook, Mar 25, 3:20 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAR 25 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING THIS
AFTERNOON AND TONIGHT ACROSS ALL OF WEST CENTRAL
TEXAS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM
BROWNWOOD...TO SAN ANGELO...TO OZONA. LARGE HAIL...DAMAGING
WINDS...AND DEADLY LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED SPOTTERS THIS EVENING.

HUBER

In the hours before

Special weather statement, Mar 25, 7:17 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CDT WED MAR 25 2015

TXZ140-154-155-260045-
MCCULLOCH TX-SAN SABA TX-BROWN TX-
717 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR
MCCULLOCH...SAN SABA AND BROWN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
PLACID...OR ABOUT 15 MILES NORTH OF BRADY...MOVING EAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  MERCURY BY 725 PM CDT
  MILBURN...WINCHELL AND HALL BY 730 PM CDT
  ELM GROVE BY 735 PM CDT
  SKEETERVILLE BY 740 PM CDT
  LOCKER AND INDIAN CREEK BY 745 PM CDT

LAT...LON 3112 9876 3121 9938 3140 9938 3142 9932
      3141 9931 3143 9930 3158 9888 3155 9887
      3149 9897 3147 9898 3147 9894 3144 9892
      3145 9887 3143 9885
TIME...MOT...LOC 0017Z 249DEG 31KT 3135 9924

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:17 PM CDTSpecial Weather StatementSJTSan Saba28 min
Mar 25, 8:06 PM CDTSpecial Weather StatementSJTBrown24 min
Mar 25, 8:25 PM CDTSevere Thunderstorm WarningSJTSan Saba50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.